MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA15L2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914)
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an ablation procedure, the lesion was about 10-12cm deep in the liver where the surgeon had to avoid lung, heart, and diaphragm.The physician placed needle and readjusted a few times; with the movement in and out of the computed tomography (ct) scanner.The ct scanned immediately after re-positioning showed a lot of blood, but the patient was stable.The patient was treated for 10 minutes at 100w, treated additional 5 minutes with minimal repositioning.The procedure lasted for over 2 hours; generator functioned normally.Post-treatment ct image showed blood in the abdomen; described as ¿moderate¿ amount of bleeding and repeat ct obtained shortly after showing reduction in the amount of blood in cavity.Post-procedure the patient became hypotensive and hemodynamically unstable.It is "unclear of" the resuscitation efforts, but the patient was given multiple blood transfusions.The patient never regained stability and expired 6 hours post ablation.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key8117574
Report Number3006451981-2018-00642
Device Sequence Number16557442
Product Code NEY
UDI-Device Identifier10884521703278
UDI-Public10884521703278
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K163105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA15L2
Device Catalogue NumberCA15L2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;